Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 262, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:09 PM CST for Marshall County, Tate County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 3, 2005, 10:09 PM CST (04:09 UTC)
- Expired
- Dec 3, 2005, 10:45 PM CST
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Marshall County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 10:32 PM CST | HAIL 0.25 | 15 E Senatobia, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 10:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 040409
SVRMEG
MSC093-137-040445-
/O.NEW.KMEG.SV.W.0262.051204T0409Z-051204T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CST SAT DEC 3 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI
TATE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1045 PM CST
* AT 1003 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF HERNANDO...AND
MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIANNA...
RED BANKS...MT PLEASANT...HOLLY SPRINGS AND SLAYDEN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3477 8975 3458 8983 3458 8933 3494 8936
3496 8966 3478 8969
$$2 follow-up statements
000
WWUS54 KMEG 040419
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST SAT DEC 3 2005
MSC093-137-040445-
/O.CON.KMEG.SV.W.0262.000000T0000Z-051204T0445Z/
MARSHALL MS-TATE MS-
1019 PM CST SAT DEC 3 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR TATE AND MARSHALL COUNTIES...
AT 1011 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF BARR...OR ABOUT NEAR SENATOBIA...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIANNA...RED BANKS...MT PLEASANT...HOLLY SPRINGS AND SLAYDEN.
LAT...LON 3477 8975 3458 8983 3458 8933 3494 8936
3496 8966 3478 8969
$$000
WWUS54 KMEG 040436
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 PM CST SAT DEC 3 2005
MSC093-137-040445-
/O.CON.KMEG.SV.W.0262.000000T0000Z-051204T0445Z/
MARSHALL MS-TATE MS-
1036 PM CST SAT DEC 3 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR TATE AND MARSHALL COUNTIES...
AT 1028 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST
OF HOLLY SPRINGS TO 10 MILES EAST OF SENATOBIA...MOVING EAST AT 55
MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
LAT...LON 3477 8975 3458 8983 3458 8933 3494 8936
3496 8966 3478 8969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:18 PM CST, 51 minutes earlier.
Area forecast discussion, Dec 3, 9:18 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CST SAT DEC 3 2005 .DISCUSSION... COLD FRONT EXTENDS FROM SOUTHWEST KENTUCKY THROUGH NORTHWEST TENNESSEE INTO NORTHEAST TEXAS. EARLIER SHOWERS HAD FORMED NORTH OF THE FRONT AND HAVE MOVED INTO MIDDLE TENNESSEE. THUNDERSTORMS ARE NOW STARTING TO DEVELOP SOUTH OF THE FRONT. WITH WARM ATMOSPHERE SOUTH OF THE FRONT CANT RULE OUT SOME SEVERE STORMS. CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION SO NO CHANGES ARE PLANNED AT THIS TIME. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 3, 4:25 PM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CST SAT DEC 3 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-050030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 425 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID-SOUTH TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MISSISSIPPI VALLEY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO DRAG A COLD FRONT ACROSS THE MID-SOUTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST BEHIND THE COLD FRONT LATER THIS EVENING. INCREASING INSTABILITY COMBINED WITH STRONG WIND FIELDS WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT FROM MOST OF THESE THUNDERSTORMS WILL BE LARGE HAIL. ALTHOUGH ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 9 PM WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND 11 PM ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 11 PM AND 3 AM FARTHER EAST ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE TONIGHT. JLH
In the hours before
Local storm report, Dec 3, 10:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL LEWISBURG 34.87N 89.82W
12/03/2005 0.88 INCH DESOTO MS FIRE DEPT/RESCUE
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 10:21 PM CST | Severe Thunderstorm Warning | MEG | Benton, Tippah | 24 min |
| Dec 3, 10:35 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman | 25 min |
| Dec 3, 10:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 25 min |
| Dec 3, 11:32 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 28 min |
| Dec 3, 11:55 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Dec 4, 12:06 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 24 min |
| Dec 4, 12:42 AM CST | Severe Thunderstorm Warning | MEG | Itawamba | 19 min |
| Dec 4, 1:27 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.